Hi everyone. I just want to ask is it normal to perspire so much with this pmr/gca. If I just make a cuppa the perspiration just rolls of me and I feel really nauseas, sometimes to the point that I want to vomit. I am currently reducing pred from 20mg to 15 mg and I wondered could it be that? If I go to supermarket people look at me and ask if I'm okay because of perspiration rolling of me, it's quite embarrassing waiting at checkout mopping my brow when everyone is so cool. Lol. I mentioned it to doc and she just shrugged her shoulders. If I wasn't able to chat to all you lovely, caring people I'd be in permanent panic mode. Thanks for listening ( or reading).

9 Replies

  • Yes, JJackdaw, lots of very hot flushes at any old time! I am now down to 2mg of steroids a day & things are much better. I hope you will soon feel better.

  • Hi Jjackdaw - Yes, hot flushes & night sweats are common I believe. I'm down to 5mgs and still have them during the day but not quite so often now. I'm not sure if it's connected to the tapering also. Trouble is, being a woman of a certain age I'm never sure if it's just hot flushes! Try to relax and not get stressed out about it as that doesn't help (easier said than done I know!). Angela.

  • Perspiring wasn't in it at 20mg I felt as if I were in a hot shower. The rheumatologist shrugged and said it was a pred side effect and laughed! It does get better as you reduce though thank goodness.

  • It can be a pred side effect - but it can also be the PMR. I had PMR for 5 years with no medication and I was permanently hot - which posed a problem since my husband is permanently cold! I had windows open and the heating off even in winter - he came in and switched the heating on full blast. And then I would get the hot flush feeling...

    I found the best way to deal with it is layers of clothes so you can shed as much as is reasonable! I stopped wearing socks - I had a pair of lined winter boots which I just stuck my feet into when we had to go out. That was at winter temperatures WAY below the UK, minus 10 or 15C! I was wearing summer weight clothes in January - and had a big thick but loose winter coat over bare arms. It improved for a while at higher pred doses but now I'm down to 3mg it seems to be returning - not the hot flushes most people complain of but more the feeling that my body thermostat has packed up and it is too warm. I'm OK outside mostly but if I have to go inside to shop with a jacket on I have to take it off after a few minutes or I feel awful.

    But it DOES improve. All of it does eventually.

  • Ditto PMRpro. Any slight exertion and I find myself dripping wet. I've taken to wearing sweat bands, just like the elite athletes! Also, I dress in layers anytime I head out shopping. I trust this phase will pass, and its lots better than the pre-prednisone pain.

    Adapt is the word!

  • Thanks everyone. Not just me then lol. On the flip side I'll be saving on the winter fuel bill then : ) not all bad.

  • Yes, and a full flushed face. Take photos of yourself every month to see the improvement. Just keep reducing Preds carefully and you will be better soon. All the best,

  • Thank you 55 grove I need all the help I get at the moment. Being new to this disease it's a bit overwhelming when you read what and maybe the it has in store for us. I've been in agony for years but doc just says it's my age. Now all of a sudden new doc throws this at me. But now I found you all and am very grateful for your knowledge and support. Thx again.

  • jjackdaw (Have I got that right?)

    I'm very much behind the curve here but until I read your post I had honestly forgotten the drenching I used to experience. At night, at first and then, as I began to feel better with the double-edged effects of the steroids, at any time I managed to participate in physical activity - that's like ironing a couple of tee shirts or a bit of hoovering. Latterlerly it was mostly from my head. My hair used to look as though I had just stepped out of the shower and I remember standing in M & S one day, so embarrassed at the trickles of sweat running down my face and neck, I just wanted to hide.

    I've been on steroids for 3.5 years, was gradually coming down and eventually reached zero, even though I was feeling worse and worse. A blood test showed I had massively raised readings, was put back on to 30mgs in Feb this year and am now down to 7mgs. It has been during this period that the horrible sweats have disappeared without me really appreciating it! What a blessing and I didn't notice!

    I don't know if it's a symptom of the illness (mine is GCA) or the steroids. I hope it has decreased since you posted but if you're still suffering, take heart. It will diminish in time.

    Two things I've learned about GCA; (I don't know if they apply equally to PMR). Have patience and accept that it could be a long journey and do what your body's telling you - rest, rest, rest without guilt or angst if that's all you feel like. It may even help you to recover more quickly.

    I wish you well and send a hug, even if you are a bit clammy! I've been there.


You may also like...